Alert archive / Mississippi / Special Weather Statements in 2021

Special Weather Statement, NWS Jackson, MS

July 18, 2021Simpson County, Mississippi

NWS Jackson, MS issued this special weather statement at Jul 18, 2021, 7:56 PM CDT for Simpson County, Mississippi. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 18, 2021, 7:56 PM CDT (00:56 UTC)
Expired
Jul 18, 2021, 8:45 PM CDT
In force
49 min
Issued by
NWS Jackson, MS

County Simpson County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 61 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 0.9 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2021-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 344 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2021-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
344 J/kg
Mixed-layer CIN
-113 J/kg
Mixed-layer LCL
1076 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

774 
WWUS84 KJAN 190056
SPSJAN

Special Weather Statement
National Weather Service Jackson MS
756 PM CDT Sun Jul 18 2021
 
MSZ055-063-064-190145-
Lawrence MS-Jefferson Davis MS-Simpson MS-
756 PM CDT Sun Jul 18 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SIMPSON...
NORTHEASTERN LAWRENCE AND NORTHWESTERN JEFFERSON DAVIS COUNTIES UNTIL
845 PM CDT...

At 756 PM CDT, Meteorologists were tracking a strong thunderstorm
over Shivers, or near Pinola, moving southeast at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Clem around 840 PM CDT.

Other locations impacted by this storm include New Hebron.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3164 9003 3176 9009 3187 9009 3184 8974
      3177 8975 3177 8976 3159 8976
TIME...MOT...LOC 0056Z 307DEG 15KT 3180 8996 

$$

CME

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jul 18, 7:39 PM CDT, 17 minutes earlier.

Area forecast discussion, Jul 18, 7:39 PM CDT, 17 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
739 PM CDT Sun Jul 18 2021

.UPDATE...
Updated for evening discussion.

&&

.DISCUSSION...
Latest CAM data has been showing a signal for heavy convection
materializing after midnight over portions of norteast LA and west
central MS. Available 0-3km theta-e with favorable motion and
Corfidi vectors support slow moving thunderstorms with high
rainfall rates. 3-5 inches will be possible in these storms and
may cause a flooding problem given the wet antecedent conditions.
Have introduced a flood threat in the HWO into Monday morning./GG/

Prior discussion below:

Tonight and Tomorrow...

Things have been pretty progressive this morning and throughout the
day today. Although rain is expected through the night, showers and
storms are expected to continue along this forward propagation
pattern through this evening and into the night. Dropped the flash
flooding HWO graphic due to this newly made assessment.  As we get
into early Monday morning possibly around 4/5AM, flow aloft is
expected to pick back up(850mb winds between 15-20kts) across the
west and some backing/buildup may be possible. With this kind of
flow and winds being out of the west this is a good set up for some
training to occur. According to CAM guidance at least 2-3 inches of
rain could fall in a short amount of time. There is still some
uncertainties as to exactly where this training set up could occur.
Some guidance puts it across SHV region and others closer to the
western parts of our area.

Due to this uncertainty will hold off on introducing anything into
the HWO for Monday and wait until a few more model runs to better
assess an area of interest. We are currently in a very moist
atmosphere(PWs around 2") so regardless it will be raining across
the ArkLaMiss much of the day tomorrow. Thunderstorms are expected
tomorrow and even a few may become briefly strong with gusty winds
but any severe potential at this time is low. With increased
cloud cover expected tomorrow, highs will only range from the
lower to mid 80s./JNE/

Monday night into the weekend...

Our wet pattern continues across the region early this week as the
upper trough axis lingers over us. This will combine with sufficient
moisture(PW values forecast to remain around 2 inches into at least
mid-week) and daytime heating to bring higher than usual rain
chances to the region. By Wednesday, this upper trough finally looks
to exit the region with upper ridging trying to exert more of an
influence for mid to late week and especially into the weekend. In
fact, models indicate that by the weekend and into early next week,
a rather large ridge of high pressure over the western CONUS will
expand further east, shunting any kind of troughing pattern north
and east of the region. This will all lead to more of a hotter
weather pattern for late in the week. Rain chances will become more
diurnal in nature. Highs will reach back into the 90s, and heat
stress may become more of a concern for the region, especially if we
hold onto any low to mid 70s dewpoints. This could result in heat
indices approaching 100 degrees in some locations. While potential
for severe weather will need to be assessed on more of a daily basis
through the long term, given saturated soils and high moisture
content, any storm has potential for flooding if the flow is not
strong enough and rainfall is efficient. /28/

&&

.AVIATION...
00Z TAF discussion: Periods of showers and thunderstorms will
continue through the period. While VFR conditions will be
predominant, periodic, brief IFR/MVFR conditions can be expected
when thunderstorms and heavy rainfall move over any TAF
locations./GG/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       73  82  71  85 /  70  91  67  81
Meridian      72  81  69  85 /  54  93  70  86
Vicksburg     74  83  71  85 /  77  87  64  68
Hattiesburg   74  82  71  85 /  37  94  72  88
Natchez       74  83  70  85 /  54  87  76  73
Greenville    72  83  70  85 /  64  69  42  60
Greenwood     72  82  70  86 /  75  74  53  72

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

GG
Hazardous weather outlook, Jul 18, 6:57 PM CDT, 59 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Jackson MS
657 PM CDT Sun Jul 18 2021

ARZ074-075-LAZ026-MSZ018-019-025>046-048>052-054>058-060>066-
072>074-200000-
Ashley-Chicot-Concordia-Bolivar-Sunflower-Leflore-Grenada-Carroll-
Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-Washington-
Humphreys-Holmes-Attala-Winston-Noxubee-Issaquena-Sharkey-Yazoo-
Madison MS-Leake-Neshoba-Kemper-Hinds-Rankin-Scott-Newton-
Lauderdale-Copiah-Simpson-Smith-Jasper-Clarke-Adams-Franklin MS-
Lincoln-Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-
Forrest-
657 PM CDT Sun Jul 18 2021

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, and south central Mississippi.

.DAY ONE...Tonight and Monday

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday night through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Saturday.

LAZ007>009-015-016-023>025-MSZ047-053-059-200000-
Morehouse-West Carroll-East Carroll-Richland-Madison LA-
Franklin LA-Catahoula-Tensas-Warren-Claiborne-Jefferson-
657 PM CDT Sun Jul 18 2021

This hazardous weather outlook is for portions of northeast
Louisiana, southwest Mississippi, and west central Mississippi.

.DAY ONE...Tonight and Monday

FLOODING
THREAT...Limited
TIMING...Late tonight through Monday morning

Localized flash flooding is possible, particularly in low lying
and urban areas.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Monday night through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Saturday.

26

&&

...HAZARD LEGEND...

*FLOODING*
Extreme...Widespread and significant flooding is likely.
Significant...Widespread flash flooding is likely
 and significant flooding is possible.
Elevated...Areas of flash flooding likely.
Limited...Localized flash flooding is possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR FLOODING ISSUES...

Current Watches and Warnings...
   https://www.weather.gov/jan/safe_HeavyRain

Observed Precipitation Images...
   https://www.weather.gov/jan/precipmaps

River Forecast Center...
   https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
   https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
   https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
   https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html

In the hours before

Special weather statement, Jul 18, 3:22 PM CDT, 4 hours 34 minutes before
Special Weather Statement
National Weather Service Jackson MS
322 PM CDT Sun Jul 18 2021

LAZ007>009-MSZ040-182100-
Morehouse LA-East Carroll LA-West Carroll LA-Issaquena MS-
322 PM CDT Sun Jul 18 2021

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL MOREHOUSE...EAST
CARROLL...WEST CARROLL PARISHES IN NORTHEASTERN LOUISIANA AND
NORTHWESTERN ISSAQUENA COUNTIES UNTIL 400 PM CDT...

At 322 PM CDT, Meteorologists were tracking a strong thunderstorm
over Goodwill, or 18 miles south of Wilmot, moving east at 40 mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Oak Grove and Darnell around 335 PM CDT.
  Lake Providence around 350 PM CDT.
  Transylvania around 355 PM CDT.
  Alsatia and Fitler around 400 PM CDT.

Other locations impacted by this storm include Mayersville, Forest,
Pioneer and Epps.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3290 9158 3291 9095 3264 9099 3256 9108
      3256 9111 3254 9113 3259 9152 3262 9160
      3267 9160 3267 9164 3264 9165 3267 9173
TIME...MOT...LOC 2022Z 287DEG 33KT 3280 9154

CME
Special weather statement, Jul 18, 4:13 PM CDT, 3 hours 43 minutes before
Special Weather Statement
National Weather Service Jackson MS
413 PM CDT Sun Jul 18 2021

MSZ028-029-032-182200-
Montgomery MS-Choctaw MS-Webster MS-
413 PM CDT Sun Jul 18 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CHOCTAW...
SOUTHWESTERN WEBSTER AND MONTGOMERY COUNTIES UNTIL 500 PM CDT...

At 413 PM CDT, Meteorologists were tracking a strong thunderstorm
near Winona, moving east at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Kilmichael and Sweatman around 425 PM CDT.
  Lodi around 435 PM CDT.
  Embry around 455 PM CDT.
  Bellefontaine around 500 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3368 8930 3336 8929 3335 8945 3340 8963
      3340 8971 3342 8972 3342 8975 3368 8972
TIME...MOT...LOC 2113Z 264DEG 23KT 3352 8967

CME
Special weather statement, Jul 18, 4:47 PM CDT, 3 hours 9 minutes before
Special Weather Statement
National Weather Service Jackson MS
447 PM CDT Sun Jul 18 2021

MSZ043-044-182230-
Leake MS-Madison MS-
447 PM CDT Sun Jul 18 2021

...A STRONG THUNDERSTORM WILL AFFECT WESTERN LEAKE AND NORTHEASTERN
MADISON COUNTIES UNTIL 530 PM CDT...

At 447 PM CDT, Meteorologists were tracking a strong thunderstorm
over Cameron, or 16 miles northeast of Canton, moving east at 30 mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Camden around 500 PM CDT.
  Thomastown around 515 PM CDT.
  Carthage around 530 PM CDT.

Other locations impacted by this storm include Redwater.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3260 8953 3272 9003 3288 8995 3288 8984
      3289 8973 3288 8950
TIME...MOT...LOC 2147Z 288DEG 25KT 3283 8991

CME
Special weather statement, Jul 18, 6:36 PM CDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Jackson MS
636 PM CDT Sun Jul 18 2021

MSZ045-190000-
Neshoba MS-
636 PM CDT Sun Jul 18 2021

...A STRONG THUNDERSTORM WILL AFFECT EASTERN NESHOBA COUNTY UNTIL 700
PM CDT...

At 636 PM CDT, Meteorologists were tracking a strong thunderstorm
over Philadelphia, moving east at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Bethsaida around 645 PM CDT.
  Forestdale around 655 PM CDT.

Other locations impacted by this storm include Tucker.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3264 8917 3282 8919 3287 8892 3264 8891
TIME...MOT...LOC 2336Z 264DEG 24KT 3274 8910

CME
Special weather statement, Jul 18, 6:38 PM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Jackson MS
638 PM CDT Sun Jul 18 2021

MSZ050-051-190030-
Scott MS-Newton MS-
638 PM CDT Sun Jul 18 2021

...A STRONG THUNDERSTORM WILL AFFECT WESTERN NEWTON AND SOUTHEASTERN
SCOTT COUNTIES UNTIL 730 PM CDT...

At 638 PM CDT, Meteorologists were tracking a strong thunderstorm
near Hillsboro, or near Forest, moving east at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Steele around 650 PM CDT.
  Conehatta around 710 PM CDT.
  Lawrence around 715 PM CDT.
  Newton around 730 PM CDT.

Other locations impacted by this storm include Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3231 8958 3250 8956 3254 8917 3229 8914
TIME...MOT...LOC 2338Z 266DEG 24KT 3241 8951

CME
Special weather statement, Jul 18, 7:56 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
756 PM CDT Sun Jul 18 2021

MSZ055-063-064-190145-
Lawrence MS-Jefferson Davis MS-Simpson MS-
756 PM CDT Sun Jul 18 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SIMPSON...
NORTHEASTERN LAWRENCE AND NORTHWESTERN JEFFERSON DAVIS COUNTIES UNTIL
845 PM CDT...

At 756 PM CDT, Meteorologists were tracking a strong thunderstorm
over Shivers, or near Pinola, moving southeast at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Clem around 840 PM CDT.

Other locations impacted by this storm include New Hebron.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3164 9003 3176 9009 3187 9009 3184 8974
      3177 8975 3177 8976 3159 8976
TIME...MOT...LOC 0056Z 307DEG 15KT 3180 8996

CME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 3:18 AM CDTSpecial Weather StatementJANSharkey57 min
Jul 19, 4:01 AM CDTSpecial Weather StatementJANYazoo59 min
Jul 19, 4:15 AM CDTFlash Flood WarningJANWashington3 hr
Jul 19, 4:44 AM CDTSpecial Weather StatementJANLauderdale61 min
Jul 19, 5:07 AM CDTFlash Flood WarningJANKemper, Lauderdale, Neshoba, Newton3 hr
Jul 19, 7:15 AM CDTSpecial Weather StatementJANLauderdale45 min
Jul 19, 9:00 AM CDTFlash Flood WarningJANScott2 hr
Jul 19, 9:30 AM CDTRiver Flood WarningJANLeake4 days
Jul 19, 9:53 AM CDTRiver Flood WarningJANClarke4 days
Jul 19, 2:49 PM CDTSpecial Weather StatementJANLincoln26 min
Jul 19, 12:15 PM CDTSpecial Weather StatementJANTensas45 min

Nearby

Special Weather Statements in Mississippi, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.